Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 200, NWS Nashville, TN

June 16, 20094 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2009, 1:14 PM CDT for 4 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2009, 1:14 PM CDT (18:14 UTC)
Expired
Jun 16, 2009, 2:00 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 10:40 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:05 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 16, 12:05 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT TUE JUN 16 2009

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
OVERNIGHT COMPLEX UPSTREAM CONTINUES TO PUSH E-SE. SOUTHERN EXTENT OF
SQUALL LINE LIKELY TO CLIP THE NERN CWA...BUT MODELS CONTINUING
TO SHOW LITTLE SWARD DEVELOPMENT. FCST PD WILL BE LARGELY VFR CONDITIONS
OUTSIDE OF SMALL CHANCE/DURATION OF AFTERNOON TSRA AND/OR LIGHT
EARLY MORNING BR EAST.

&&

.PREV DISCUSSION... /ISSUED 1104 AM CDT TUE JUN 16 2009/

DISCUSSION...
UPDATED ZONES TO REFLECT THE SVR TSTM WATCH FOR OUR NW COUNTIES. I
ALSO INCREASED POPS TO 60 PERCENT FOR THE WATCH AREA. AS AIRMASS
OVER MIDDLE TN BECOMES INCREASINGLY UNSTABLE...COMPLEX TO OUR WEST
WILL BE ABLE TO SUSTAIN SOME OF ITS STRENGTH AS IT PUSHES EAST.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 16, 5:31 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
531 AM CDT TUE JUN 16 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
531 AM CDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF THUNDERSTORMS OVER THE MID MISSISSIPPI TO LOWER OHIO
VALLEYS WILL POSSIBLY MOVE SOUTHEAST INTO MIDDLE TENNESSEE LATER
TODAY AND TONIGHT. IF SO...THERE WILL BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY OVER THE
NORTHEAST HALF OF THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:40 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart50 min
Jun 16, 1:03 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart42 min
Jun 16, 1:24 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Humphreys, Montgomery, Robertson51 min
Jun 16, 1:43 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys47 min
Jun 16, 1:50 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Williamson40 min
Jun 16, 2:11 PM CDTTornado WarningOHXDavidson34 min
Jun 16, 2:14 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Rutherford, Sumner, Williamson, Wilson46 min
Jun 16, 2:17 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson43 min
Jun 16, 2:33 PM CDTTornado WarningOHXDavidson, Rutherford, Sumner, Wilson30 min
Jun 16, 2:38 PM CDTSevere Thunderstorm WarningOHXMacon, Rutherford, Smith, Sumner, Trousdale, Wilson37 min
Jun 16, 2:46 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford, Williamson44 min
Jun 16, 3:02 PM CDTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Jackson, Macon, Rutherford and 3 more43 min
Jun 16, 3:19 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson26 min
Jun 16, 3:26 PM CDTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Jackson, Overton, Pickett and 4 more49 min
Jun 16, 3:47 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam43 min
Jun 16, 4:07 PM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Van Buren, White38 min
Jun 16, 4:21 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam24 min
Jun 16, 4:47 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Van Buren, White28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.